National Vaccine
Information Center

Your Health. Your Family. Your Choice.

MedAlerts Home
Search Results

This is VAERS ID 322833

Case Details

VAERS ID: 322833 (history)  
Age: 16.0  
Gender: Female  
Location: Unknown  
Vaccinated:2007-12-01
Onset:2008-02-01
   Days after vaccination:62
Submitted: 2008-08-20
   Days after onset:200
Entered: 2008-08-21
   Days after submission:1
Vaccin­ation / Manu­facturer Lot / Dose Site / Route
HPV4: HPV (GARDASIL) / MERCK & CO. INC. - / - UN / UN

Administered by: Other       Purchased by: Other
Symptoms: Arthralgia, Autoimmune disorder, Rash, Scar, Swelling
SMQs:, Anaphylactic reaction (broad), Angioedema (broad), Haemodynamic oedema, effusions and fluid overload (narrow), Hypersensitivity (narrow), Arthritis (broad), Drug reaction with eosinophilia and systemic symptoms syndrome (broad)

Life Threatening? No
Died? No
Permanent Disability? Yes
Recovered? No
ER or Doctor Visit? Yes
Hospitalized? Yes, 7 days
   Extended hospital stay? No
Previous Vaccinations:
Other Medications: Unknown
Current Illness:
Preexisting Conditions: Unknown PMH: autoimmune thyroid disorder. Family hx: renal failure, HTN.
Diagnostic Lab Data: LABS: Urine protein $g300(H). ANA 1.2360(+). ESR 23(H). PAP abnormal w/PCR (+) for gonorrhea & HPV/CIN I. CRP 0.11, AST 69(H), serum albumin 3.4(L), complement 3-38(L), complement 4-3(L). Plts 584K(H), AST 320(H), ALT 475(H), cardiolipin (+). WBC 20.7(H), plts 81K(L), neutros 90%(H), lymphs 7%(L). UA WNL. Blood c/s neg.
CDC Split Type: WAES0808USA02075

Write-up: Information has been received from a consumer on a news station reporting that her teenage daughter (age not reported) was vaccinated with GARDASIL in December 2007. Subsequently in February 2008, 2 months after receiving GARDASIL the patient developed an "autoimmune disease". The patient developed a rash on her face and arms, leaving scars. She had swelling all over, pain in her joints and poor circulation in her fingertips. Her doctor says "she now suffers from an autoimmune disease and says it is possible the GARDASIL triggered her illness". The mother stated that her daughter had no prior illness or hospitalization. At the time of reporting the patient had not recovered. Upon internal review autoimmune disease was an other medical event. The reporter felt that the autoimmune disease was disabling. Additional information is not expected. 11/21/08 Reviewed PCP medical records o 12/12/07-10/01/2008. FINAL DX: SLE, mixed connective tissue disorder, anemia of chronic disease Records reveal patient in good general health 12/2007, sexually active but urine protein 300+ (H). Started on Bactrim. RTC 1/3/08 w/fatigue. RTC 2/08 w/symetric nodular rash on arms & face x 1 wk w/mild itching & aches/pains x 6 mo. Dermatology, Rheumatology, Nephro & GYN consult done & dx w/SLE (ANA+, rash & proteinuria). Tx w/steroids & plaquenil. 10/24/08 Reviewed rheumatology clinic records of 4/1/08 & hospital medical records of 7/23-7/25/2008. No other records available. FINAL DX: mixed connective tissue disorder w/SLE Records reveal patient had initially been seen in rheumatology clinic on 3/18/08 & dx w/SLE. Tx w/steroids, plaquemil & ASA for rash & (+)ANA. Improved by 4/1 visit w/only minimal pain in distal fingertips. Had been seen by ophthalmology 3/22/08 & exam WNL. Exam on 4/1 revealed slightly enlarged but nontender inguinal lymph nodes, hyperpigmented plaques on face, upper arms, axillae, vasculitic rash on palms, plinter hemorrhages in distal fingermails. Dx at that time: SLE w/discoid rash, elevated muscle enzymes & (+)ANA; splinter hemorrhages in fingernails. Tx w/additional steroid cream to rash. 7/23-7/25/2008 Hospital admission. FINAL DX: mixed connective tissue disorder w/SLE w/acute flare up for high dose methylprednisolone therapy. Records reveal patient experienced facial swelling, difficulty walking, fatigue, bluish discoloration of index fingers. Seen in rheumatology clinic 7/22 & admitted for high dose steroids. Improved & d/c to home on additional meds to f/u w/rheumatology clinic. 12/5/08 REviewed hospital medical records of 11/5-11/9/2008. FINAL DX: Exacerbation of lupus Records reveal patient experienced increased joint & muscle pain x 2 wks, difficulty standing, difficulty raising arms above shoulders. Tx w/high dose IV steroids before returned to oral maintenance dose. Also reviewed additional Rheum clinic medical records of 3/18-10/16/2008. No new info identified. 12/12/08 Reviewed ER medical records of 7/27/2008. FINAL DX: knee pain; thrombocytopenia Records reveal patient experienced bilateral leg pain & progressive weakness x 1 day. Tx w/steroids & IV antibiotics. D/C to home w/rheum clinic f/u.


New Search

Link To This Search Result:

http://www.medalerts.org/vaersdb/findfield.php?IDNUMBER=322833


Copyright © 2017 National Vaccine Information Center. All rights reserved.
21525 Ridgetop Circle, Suite 100, Sterling, VA 20166